Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have raised lump on stomach, inner thighs and genital area. Not cured by antibiotic. What is this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3570 Questions
Question
Hello,

I am 29 years old and I have raised bumps ALL OVER my stomach, inner thighs, around my genital area, and armpits that turn black and leaves a XXXXXXX I went to the dermatologist and he told me that I had Impetigo. I used the antibiotic cream for 2 weeks and it's gotten worse. I don't think that's what it is. It's not terribly itchy or anything, just mainly unsightly!
Posted Fri, 14 Dec 2012 in Skin Hair and Nails
 
 
Answered by Dr. Raju A.T 2 hours later
Hi,

Thanks for your query.

If possible please do attach an image of the lesions here. I would like have a look at the lesions you have to understand the condition better and opine specifically...

Also do provide information on your condition like

Since how many days do you have the lesions?
Where did the lesions start initially?
Do you see any discharge oozing from the lesions?
Kindly mention the name of the antibiotic cream you applied?

Waiting for your response,
Above answer was peer-reviewed by
 
Follow-up: Have raised lump on stomach, inner thighs and genital area. Not cured by antibiotic. What is this? 11 hours later
It's been about 14 days since I noticed the first one appear. I noticed the first one on the back of my neck, but the majority of them are on my left inner thigh. No discharge; they flare up in a reddish color then they turn black in the middle after it's gone down. The sores can flare 10 minutes to an entire day before the swelling goes down. I used Bactroban, which didn't work. However, I used my friend's steroid cream for her psoriasis and that seemed to help the swelling/unsightliness. There is not an option to attach the photo. Hopefully I've given you enough information to help!

Thanks,

XXXXXXX

 
 
Answered by Dr. Raju A.T 12 hours later
Hi,

Please do send the image to the below Id

YYYY@YYYY

To My (Dr Raju) attention.

I would consider It very useful to have a look at the lesions to arrive at most probable diagnosis and help you well.

Waiting for your response,
Above answer was peer-reviewed by
 
Follow-up: Have raised lump on stomach, inner thighs and genital area. Not cured by antibiotic. What is this? 10 hours later
Dr. XXXXXXX

I just sent it under the subject XXXXXXX Inquiry--ATTN Dr. Ragu.

Thanks!
 
 
Answered by Dr. Raju A.T 13 hours later
Hi,

Thanks for the image.

Image shows a lesion which is an usual aftermath seen in Impetigo. Most of the pigmented spots gradually fade and disappear. Rarely a few may remain as a permanent spot. One can try depigmentation cream such as 2% hydroquinone cream to fasten the lightening process. In addition, using a good moisturizer like cetaphil and sunscreen (HPF above 35) on the exposed areas has beneficial effects.

I agree with your dermatologist, that impetigo lesions have left these spots behind. But since bactroban did not help on active lesions, I suggest you to apply NEOSPORIN-H ointment instead on the active lesions. Neosporin-H is a formula containing both antibacterial and steroid and will be useful in preventing such hyperpigmented spots.

Hope this helps. Let me know if there are other concerns.
If all your queries are answered, please close this discussion

Wish you good health...

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor